Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 67, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2012, 2:09 PM MDT for Union County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2012, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 4, 2012, 2:34 PM MDT
- In force
- 25 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Union County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS55 KABQ 042009 SVRABQ NMC059-042100- /O.NEW.KABQ.SV.W.0067.120604T2009Z-120604T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 209 PM MDT MON JUN 4 2012 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO * UNTIL 300 PM MDT * AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLAYTON LAKE STATE PARK...OR ABOUT 13 MILES NORTHWEST OF CLAYTON... AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT DORA... GRENVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE AT 1.888.386.7637. && LAT...LON 3637 10357 3673 10364 3670 10323 3652 10319 TIME...MOT...LOC 2008Z 080DEG 12KT 3660 10332 $$ SHOEMAKE
1 follow-up statement
476 WWUS55 KABQ 042034 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT MON JUN 4 2012 NMC059-042044- /O.CAN.KABQ.SV.W.0067.000000T0000Z-120604T2100Z/ UNION- 234 PM MDT MON JUN 4 2012 ...SEVERE THUNDERSTORM WARNING CANCELLED FOR CENTRAL UNION COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3637 10357 3673 10364 3670 10323 3652 10319 TIME...MOT...LOC 2034Z 080DEG 12KT 3658 10343 $$ SHOEMAKE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:10 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 4, 12:10 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1210 PM MDT MON JUN 4 2012 .AVIATION... 18Z TAF CYCLE EASTERLY SURFACE FLOW WILL CONTINUE TO TRANSPORT GULF MOISTURE INTO THE REGION TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO FIRE ALONG THE CENTRAL MOUNTAINS AND MOVE SLOWLY WESTWARD THROUGH THE AFTERNOON AND EVENING. STORMS WILL FIRE LATE THIS AFTERNOON/EARLY EVENING OVER THE ERN PLAINS AS A MID-LEVEL CAP BREAKS. EXPECTED LOCALLY REDUCED MVFR VIS AND CIGS IN TSRAS ALONG WITH STRONG AFTERNOON AND EARLY EVENING WIND GUSTS. EASTERLY WINDS WILL SQUEEZE THROUGH CENTRAL MOUNTAIN CHAIN CANYONS AND GAPS AFTER AROUND SUNSET TONIGHT. SOME LOW CLOUDS MAY DEVELOP OVER THE EASTERN PLAINS SO KEPT SCT015 FROM PREVIOUS TAFS FOR TCC AND ROW IN ANTICIPATION OF THIS. VFR CIGS AND VISBYS ARE EXPECTED ELSEWHERE OVER THE NEXT 24 HOURS WITH AFTERNOON GUSTS OF 35 KTS OR LESS. 33 && .PREV DISCUSSION...549 AM MDT MON JUN 4 2012... SPC COLLEAGUES HAVE PLACED EXTREME EASTERN NEW MEXICO IN SLIGHT RISK FOR STRONG THUNDERSTORMS THIS AFTERNOON WITH LOCALLY DAMAGING WINDS AND HAIL AS THE CHIEF THREAT. WILL UPDATE PUBLIC ZONE TO REFLECT STRONG THUNDERSTORMS AS POSSIBILITY FOR THE EASTERN TIER OF THE STATE NEAR THE TEXAS AND OKLAHOMA BORDERS. UPDATED ZONE FORECASTS HEADING FOR THE WIRE SHORTLY. 43 .PREV DISCUSSION...343 AM MDT MON JUN 4 2012... SEEING A SLIGHTLY LESS THAN HOPED FOR DEW POINT INCREASE ACROSS NE NM SO FAR EARLY THIS MORN AND AM A LITTLE CONCERNED THAT MOISTURE LEVELS MAY NOT BECOME QUITE ROBUST ENOUGH TO SUPPORT SOME OF THE QPF LEVELS INDICATED ACROSS THAT PART OF THE STATE INCLUDING THE SANGRE DE CRISTOS. STILL THERE WILL BE AT LEAST A DISTURBANCE OR TWO HANGING OUT NEAR THE TOP OF THE RATHER RAGGED RIDGE THAT HAS SET UP FOR NOW OVER THE STATE. THAT PLUS SOME DEVELOPING WEAK UPSLOPE COMPONENT...HEATING...TERRAIN INFLUENCES IT STILL APPEARS THAT SOME SPOTTY SHOWERS AND STORMS ARE STILL IN THE FCST MIX FOR THE NEXT 2 TO 3 DAYS...BUT AFTER TUE THAT WILL BE INCREASINGLY CONSTRICTED TO THE PLAINS. ISOLATED/FEW MOSTLY DRY STORMS POSSIBLY AS FAR W AS THE DIVIDE AREA LATER TODAY AND PERHAPS TUE. SOME DRY LIGHTNING STRIKES POSSIBLE. THE RIDGE TO SLOWLY BE NUDGED FAR ENOUGH TO E SO AS TO FORCE DRIER SLOT OVER MUCH OF NM AND RESTRICT MOST IF NOT ALL CONVECTION INTO E PLAINS. AGAIN MOISTURE LEVELS AND WESTWARD PENETRATION IS KEY AND TO WHAT EXTENT HIGHER SFC DEW POINTS OVER CENTRAL/EASTERN NM ADVECT WESTWARD REMAINS A BIG QUESTION MARK. IT WILL LARGELY DEPEND ON CONVECTIVE ACTIVITY EXTENT AND TIMING EAST OF THE CENTRAL MT CHAIN. BOTH THE GFS AND NAM SIMILAR SHOWING SYNOPTIC- SCALE SELY BL FLOW ON MON. AND ALL INDICATIONS POINT TOWARD SOME WESTWARD PENETRATION OF LOW LEVEL MOISTURE INTO THE JEMEZ MTN REGION SW TO MOUNT TAYLOR FOR AN INCREASED THREAT OF DRY LIGHTNING THERE...AS WELL AS JUST WEST AND NORTHWEST OF ABQ. AS WITH PREVIOUS DAY SHIFT AM LESS CONFIDENT FOR AREAS SW OF ABQ AND WEST OF SOCORRO. WED ON...SOME CONCERN FOR DRY TSTM POTENTIAL TO THE WEST/SOUTHWEST OF ABQ ON WED TO INCLUDE PORTIONS OF THE WC/SW MT REGIONS. BUT CHANCES TOO LOW TO MENTION AT THIS TIME. OTHERWISE...MID TO LATE WEEK TREND WILL BE FOR FAIRLY TYPICAL EARLY JUNE WX. DEEPER MOISTURE LIKELY STAYING WELL EAST OF THE CENTRAL MT CHAIN YIELDING DAILY ROUNDS OF ISOLD TO SCT TSTM ACTIVITY FAVORING THE EASTERN PLAINS. ANY NOTICEABLE BACK DOOR FRONT INTRUSIONS BEYOND MIDWEEK DO NOT HOLD MUCH PROMISE FOR MUCH WESTWARD PENETRATION OF DEEP ENOUGH MOISTURE TO HELP GENERATE A GOOD NUMBER OF WETTER STORMS W OF CENTRAL MT CHAIN. 43 .FIRE WEATHER... CRITICAL FIRE WEATHER...DRY LIGHTNING WITH LAL 6 POSSIBLE WITH SUPER HAINES VALUES EXCEEDED IN SPOTS ACROSS THE WESTERN AND NORTHERN MOUNTAINS...AND OVER THE SUMMITS OF THE CENTRAL MOUNTAIN CHAIN TODAY. CONDITIONS REDEVELOPING ON TUESDAY IN SPOTS. MODELS...IN REASONABLE AGREEMENT THROUGH THE WEEKEND AND FOR THE FIRST HALF OF THE FOLLOWING WORK WEEK. PLAUSIBLE CONSENSUS MAINTAINS BROAD RIDGE OVER NEW MEXICO AS UPSTREAM WEST COAST TROUGH DEEPENS TO SOUTHERN CALIFORNIA LATE TODAY. TROUGH AXIS WILL SWING EAST TO THE FOUR CORNERS ON TUESDAY AS RIDGE AXIS IS NUDGED EASTWARD TO THE PLAINS. MOST TROUGH ENERGY WILL LIFT OUT RAPIDLY INTO THE CANADIAN ROCKIES BEFORE REACHING NEW MEXICO...BUT BROAD TROUGH STRUCTURE WILL REMAIN INTACT WEST OF THE STATE THROUGH LATE THURSDAY. RIDGE CORE BUILDING OVER CHIHUAHUA WILL EXPAND NORTHWARD OVER NEW MEXICO BY EARLY FRIDAY...WITH ANOTHER ATTACK FROM THE NORTHWEST AS UPSTREAM TROUGH ENERGY MOVING OUT OF THE NORTHEAST PACIFIC HOOKS EASTWARD AND NORTHWARD ACROSS THE PACIFIC NORTHWEST. ENHANCED CIRCULATION WILL MAKE IT TO THE FOUR CORNERS BY SATURDAY...WITH WINDS OVER NEW MEXICO SHIFTING TO THE SOUTHWEST OVER THE TOP OF BROAD RIDGE CORE OVER NORTHERN MEXICO AND SOUTH TEXAS. FOR TODAY...THUNDERSTORM COVERAGE MAINLY CENTRAL AND EAST...WITH SOME THUNDERSTORMS INITIATING OVER THE SUMMITS OF THE WESTERN MOUNTAINS. STORMS EXPANDING TO THE NORTHEAST PLAINS AS THE DAY WEARS ON. MANY OF THESE WILL BE DRY...WITH LAL OF 6 IN THE CARDS FOR THE SAN JUAN AND JEMEZ SUMMITS...AND THE CONTINENTAL DIVIDE. SOMEWHAT BETTER CHANCES FOR WETTING RAINS OVER THE NORTHEAST. NO VENTILATION ISSUES...WITH EASTERLY AFTERNOON BREEZES OVER THE CENTRAL AND EAST...AND MORE SOUTHERLY WINDS OVER THE WEST. SPEEDS SHOULD STAY BELOW RED FLAG CRITERIA...WITH MINIMUM HUMIDITIES IN THE TEENS AND 20S PCT NORTH AND EAST...WITH SINGLE DIGITS AND LOW TEENS PCT WEST AND SOUTH. DAYTIME STORM COVERAGE WILL EXPAND OVER THE EAST CENTRAL PLAINS THROUGH THIS EVENING...AS STORMS INITIATING OVER THE CENTRAL MOUNTAIN CHAIN AND THE SANGRE DE CRISTO HIGH COUNTRY WILL BE TRANSPORTED EASTWARD AS THE STORMS GROW TALL. POOR HUMIDITY RECOVERIES IN THE EAST...FAIR TO GOOD RECOVERIES CENTRAL AND EAST...WITH SOME LOCALLY EXCELLENT RECOVERY NEAR THE TEXAS LINE SOUTH OF INTERSTATE 40 IN THE VICINITY OF SHOWERS. FOR TUESDAY...WEST COAST TROUGH CORE MOVING ACROSS THE SIERRA NEVADA INTO NORTHERN NEVADA...WITH THE FIRST OF THE CIRCULATION ABOUT THIS SYSTEM SHOWING UP AS ENHANCED SOUTHWESTERLY WINDS OVER THE FOUR CORNERS. ASSOCIATED PACIFIC COLD FRONT WILL REMAIN WEST OF THE STATE FOR MOST OF THE DAY...AS THE RIDGE OVER NEW MEXICO WILL BE SLOW TO BUDGE. ANOTHER DAY OF THUNDERSTORMS CENTRAL AND EAST...WITH SPOTS NORTH OF INTERSTATE 40 HAVING THE BEST CHANCES FOR WETTING RAINS. SOME DRY LIGHTNING WITH LAL 6 FOR THE JEMEZ AND SAN JUAN SUMMITS ONCE AGAIN ON TUESDAY. MINIMUM HUMIDITIES PUSHING UPWARD INTO THE 20S AND 30S PCT CENTRAL AND EAST...WITH SINGLE DIGITS AND LOW TEENS PCT WEST. POOR RECOVERIES OVERNIGHT OVER THE EAST...WITH GOOD TO EXCELLENT RECOVERIES CENTRAL AND WEST IN THE VICINITY OF AN AFTERNOONS WORTH OF SHOWERS AND THUNDERSTORMS. SOME DETERIORATION OF OTHERWISE GOOD TO EXCELLENT VENTILATION CONDITIONS SOUTH OF INTERSTATE 40 AND NEAR THE TEXAS BORDER. TEMPERATURES CONTINUE TO RUN A FEW DEGREES ABOVE NORMALS FOR THE FIRST DAYS OF JUNE. FOR WEDNESDAY...CLOSE APPROACH OF PACIFIC SYSTEM WILL START TO DRIFT AWAY FROM NEW MEXICO INTO THE PLAINS...AND ASSOCIATED PACIFIC COLD FRONT STARTS TO FALL FLAT ALONG A DENVER TO SOUTHWEST ARIZONA LINE...JUST BARELY CREASING THE FOUR CORNERS. RIDGE OVER NEW MEXICO WILL CONTINUE TO COLLAPSE EASTWARD...WITH SHIFT OF THUNDERSTORM COVERAGE TO THE EASTERN THIRD OF THE STATE FOR WEDNESDAY AFTERNOON...WITH ONLY SPOTTY CHANCES FOR WETTING RAINS WITH THESE STORMS. WINDS BROADLY OUT OF THE SOUTH. DRYING TREND CENTRAL AND WEST RETURNING MINIMUM HUMIDITIES TO SINGLE DIGITS AND LOW TEENS PCT...WITH HUMIDITIES FALLING BACK INTO THE UPPER TEENS AND 20S FOR THE EAST. NO VENTILATION ISSUES EXPECTED...WITH FAIR TO GOOD HUMIDITY RECOVERIES...AND EXCELLENT RECOVERIES AGAIN NEAR THE TEXAS BORDER. OUTLOOK...THURSDAY THROUGH SATURDAY...DRYING TREND INTO THE WEEKEND WILL TREND MINIMUM HUMIDITIES BACK TO THE SINGLE DIGITS AND TEENS PCT STATEWIDE. WINDS ALOFT WILL TO THE SOUTHWEST THURSDAY AND GRADUALLY INCREASE SPEED AND PROVIDE SOME DYNAMICAL HELP TO CONVECTION HEADING INTO THE WEEKEND. SURFACE WIND SPEEDS WILL TOP OUT A FEW MPH HIGHER EACH DAY...WITH DIRECTIONAL SHIFTS FROM SOUTHERLY TO SOMETHING MORE WESTERLY HEADING INTO THE WEEKEND AS SURFACE TROUGH DEEPENS ACROSS THE EASTERN BORDER OF THE STATE. WARMING TREND FRIDAY AND SATURDAY WILL PUSH TEMPERATURES BACK ABOVE NORMAL...WITH DOUBLE DIGIT DEPARTURES ABOVE NORMAL OVER THE EAST. NO VENTILATION ISSUES HEADING INTO THE WEEKEND. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 4, 5:57 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 557 AM MDT MON JUN 4 2012 NMZ501>540-051200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 557 AM MDT MON JUN 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY BETWEEN 3 PM AND 10 PM MDT TODAY NEAR AND EAST OF A LINE FROM CLAYTON TO ROY TO PORTALES. THE MAIN THREAT WILL BE STRONG TO PERHAPS DAMAGING WINDS AND A FEW INSTANCES OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... TUESDAY AND WEDNESDAY AFTERNOON AND EVENING A FEW THUNDERSTORMS MAY BECOME STRONG ENOUGH EAST OF THE CENTRAL MOUNTAIN CHAIN TO PRODUCE SMALL HAIL AND STRONG GUSTY WINDS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED NEAR AND EAST OF A LINE FROM CLAYTON TO ROY TO PORTALES BETWEEN ROUGHLY 3 PM AND 10 PM MDT DUE TO VERY STRONG WINDS AND LARGE HAIL. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:57 PM MDT | Special Weather Statement | ABQ | Harding | 33 min |
| Jun 4, 3:33 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Jun 4, 3:36 PM MDT | Special Weather Statement | ABQ | Torrance | 39 min |
| Jun 4, 4:30 PM MDT | Special Weather Statement | ABQ | De Baca | 45 min |
| Jun 4, 5:01 PM MDT | Special Weather Statement | ABQ | Mora | 29 min |
| Jun 4, 5:41 PM MDT | Special Weather Statement | ABQ | Harding | 34 min |
| Jun 4, 5:43 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.